Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

August 8, 2015Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 8, 2015, 6:36 PM MDT for Kimball County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 6:36 PM MDT (00:36 UTC)
Expired
Aug 8, 2015, 7:15 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 106 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS85 KCYS 090036
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT SAT AUG 8 2015
 
NEZ054-090115-
KIMBALL NE-
636 PM MDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL
715 PM MDT...

AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIX...OR NEAR KIMBALL...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIMBALL AND DIX. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND
35.
 
LAT...LON 4119 10364 4127 10364 4138 10338 4108 10339
TIME...MOT...LOC 0035Z 269DEG 9KT 4122 10357 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:40 PM MDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 5:40 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT SAT AUG 8 2015

.UPDATE...
ISSUED AT 532 PM MDT SAT AUG 8 2015

WE HAVE DECREASED POPS...PROBABILITY OF MEASURABLE
PRECIPITATION...THROUGH THE EVENING BASED ON RADAR AND SATELLITE
TRENDS. BELIEVE ONLY SOME ISOLATED SHOWERS AND THUNDERSTORMS
THROUGH EARLY EVENING EAST OF A LUSK WYOMING TO KIMBALL NEBRASKA
LINE. ALSO ADJUSTED TEMPERATURES...DEWPOINTS...WINDS AND CLOUD
COVER OVERNIGHT BASED ON TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 230 PM MDT SAT AUG 8 2015

THE EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A UPPER LOW OVER
NORTHEAST ID MOVING NORTHEAST INTO SOUTHWEST MT. THE STAGNANT
UPPER RIDGE PREVAILED OVER THE ARKLATEX. SOUTHWEST FLOW BETWEEN
BOTH FEATURES WAS FUNNELING MONSOON MOISTURE FROM THE FOUR CORNERS
INTO THE NORTHERN AND CENTRAL GREAT PLAINS. SURFACE FEATURES
INCLUDED A FRONT ALONG THE MT-WY BORDER ACROSS NORTHERN ND AND
NORTHWEST MN...AND A DRY LINE OVER FAR WESTERN NE SEPARATING
DEW POINTS IN THE 30S-40S WEST TO 50S EAST. GUSTY WESTERLY WINDS
OF 25 TO 35 MPH PREVAILED OVER SOUTHEAST WY. REGIONAL RADARS ARE
DETECTING WIDELY SCATTERED SHOWERS AND TSTORMS ACROSS NORTHERN WY
AND FROM NORTHERN UT INTO NORTHWEST CO. THIS CONVECTIVE ACTIVITY
WILL MOVE NORTHEAST INTO SOUTHEAST WY AND WESTERN NE LATER THIS
AFTERNOON AND EARLY EVENING. SBCAPES AND BULK SHEAR PROFILES NOT
AS FAVORABLE AS YESTERDAY...BUT STILL COULD BE FEW STRONG TSTORMS
ACROSS THE PLAINS.

THERE IS GOOD MODEL AGREEMENT PROGGING DEMISE OF THE UPPER LOW AS
IT TRACKS NORTHEAST ACROSS MT THIS EVENING. A WEAK SHORTWAVE PASSING
TO THE SOUTH OF THE CWA WILL KEEP MOST OF THE CONVECTION ACROSS CO
AND KS TONIGHT. THE DRY LINE OVER WESTERN NE WILL SHIFT EAST OVERNIGHT
WITH DRIER WEATHER SUNDAY AS THE UPPER RIDGE TO THE SOUTH BUILDS
NORTHWARD. AFTERNOON TEMPERATURES WILL BE SEASONABLY WARM. THERE
WILL BE ENOUGH OF A PRESSURE GRADIENT FOR BREEZY WESTERLY WINDS
ACROSS MUCH OF SOUTHEAST WY.

THE UPPER RIDGE OVER THE ROCKIES AMPLIFIES FURTHER MONDAY IN
RESPONSE TO A TROUGH DIGGING SOUTH ALONG THE WEST COAST. WARM
TEMPERATURES ALOFT WILL KEEP MOST OF THE CWA DRY IN THE AFTERNOON.
THE EXCEPTION WILL BE THE HIGHER TERRAIN AND ADJACENT PLAINS IN
SOUTHEAST WY WHERE UPSLOPE SOUTHEAST FLOW COULD TRIGGER ISOLATED
TSTORMS. THE PRESSURE GRADIENT WILL BE WEAKER WITH LIGHTER WINDS
SPEEDS. HIGH TEMPERATURES MONDAY WILL BE SLIGHTLY COOLER FOR THE
PLAINS OWING TO THE MORE MOIST SOUTHEASTERLY FLOW.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 230 PM MDT SAT AUG 8 2015

FAIRLY TYPICAL SUMMER WEATHER EXPECTED TO HOLD ACROSS THE CWA NEXT
WEEK WITH THE WEATHER PATTERN BEING DOMINATED BY AN UPPER RIDGE
THAT WILL EXTEND NORTHWARD OVER THE REGION FROM AN UPPER HIGH
CENTERED OVER THE SOUTHERN ROCKYS. THIS WILL KEEP TEMPS GENERALLY
ABOVE SEASONAL AVERAGES...ESPECIALLY WEDS ONWARD WITH WARMING MID
LEVEL TEMPS. SOME MONSOONAL MOISTURE MAY SEEP OVER PARTS OF THE
AREA DURING THE MID AND LATE PART OF THE WEEK AND COMBINE WITH A
FEW WEAK IMPULSES TO SET OFF ISOLATED CONVECTION MAINLY OVER THE
MTNS AT TIMES OTHERWISE A RATHER DRY PATTERN EXPECTED. BY NEXT
WEEKEND THE UPPER RIDGE WILL BE FLATTENED AS SHORTWAVE ENERGY
RIDES ACROSS THE U.S./CANADIAN BORDER INTO THE NORTHERN PLAINS
WITH A COOL FRONT POSSIBLY PASSING BY LATE SATURDAY OR SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 455 PM MDT SAT AUG 8 2015

PRIMARILY VFR ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE OVER
THE NEXT 24 HOURS. COULD SEE SOME THUNDER AT KCDR AND KRWL THIS
EVENING BEFORE SUNSET...BUT CONVECTION SHOULD WANE AFTERWARDS.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT SAT AUG 8 2015

NON-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON
AND SUNDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 20
AND 40 PERCENT. THERE WILL BE PERIODS OF GUSTY WESTERLY WINDS OVER
SOUTHEAST WYOMING THIS AFTERNOON AND SUNDAY AFTERNOON. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING. AFTER A DRY SUNDAY...THERE WILL BE ISOLATED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS..MAINLY OVER THE MOUNTAINS
FOR MUCH OF NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...MAJ
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 8, 5:35 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT SAT AUG 8 2015

WYZ103>106-109>117-091700-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
535 PM MDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAILY CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WILL EXIST THROUGH MUCH OF THE PERIOD...MAINLY
OVER THE MOUNTAINS OF SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
091700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
535 PM MDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR THROUGH MID EVENING
EAST OF A LUSK TO KIMBALL LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAILY CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WILL EXIST THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

RUBIN

In the hours before

Special weather statement, Aug 8, 6:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT SAT AUG 8 2015

NEZ054-090115-
KIMBALL NE-
636 PM MDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL
715 PM MDT...

AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIX...OR NEAR KIMBALL...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIMBALL AND DIX.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND
35.

LAT...LON 4119 10364 4127 10364 4138 10338 4108 10339
TIME...MOT...LOC 0035Z 269DEG 9KT 4122 10357

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:58 PM MDTSpecial Weather StatementCYSCheyenne47 min
Aug 9, 1:30 AM MDTSpecial Weather StatementCYSKimball45 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.